MAUDE Adverse Event Report: ANGIODYNAMICS SOLERO; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

ANGIODYNAMICS SOLERO; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number 700106003-US
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference: (b)(4).
 
Event or Problem Description
An end user reported to bfarm about an issue they experienced with a 29cm solero applicator.Prior to the procedure, the applicator was tested for 10 seconds at 140watts.The unit was set for 140 watts for 6 minutes, and the applicator was laproscopically placed with no difficulty.No adjunct tools were used.1 ablation cycle was completed, and the applicator was withdrawn and inspected after the cycle.During the next ablation cycle, the unit displayed an error message "reposition electrode" (high reflective power) with 2:06 minutes remaining.When withdrawing the applicator, it was noticed that the ceramic tip was missing.Control ct showed that the catheter tip remained in the ablated area within the liver.The procedure was not completed.The physician has been using the solero product for greater than 5 years and has performed greater than 1000 ablations.Ct imaging showed sufficient size for a complete ablation of the tumor around (5cm diameter, not exactly spherical).
 
Additional Manufacturer Narrative
Received one (1) 29cm solero probe.The customer's reported complaint description of the ceramic tip was fractured and detached is confirmed.The reported high reflected power warning message was also confirmed.The device was returned with a portion of the ceramic tip, ferrule and center conductor detached.4 mm of the tip remained.This appears to be a thermal event that severed the center conductor, fractured, and detached the ceramic tip.The device was connected to the lab solero generator with the pump tubing connected to the pump.The pump circuit functioned normally.The device tip was placed in water and set to 60 watts for 30 seconds, a high reflected power message did occur as expected.The n type was inspected and there were no abnormalities.There were signs of moisture within the mcx cavity and on the underside of the mcx cap, uv adhesive was present on the exterior of the cap.Underneath the heat shrink boot and under the coax cable jacket there were no signs of moisture.This failure is the result of a thermal event, root cause of which could not be definitively determined.Hardware unit review: solero generator s/n (b)(6) was used during this procedure with the probe in question.Unit was manufactured in jul-2020 and the most recent service was: case (b)(4) on 12-jul-2024 for routine service.Upgraded ronetix card and passed functional testing.A complaint search review of the s/n shows no previous repairs, servicing and/or upgrades for this unit associated with probe tip detached failure mode since the unit was distributed.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the directions for use (dfu) which is supplied to the user with the solero applicators contains the following statements: intended use/indications for use: the solero microwave tissue ablation (mta) system and accessories are indicated for the ablation of soft tissue* during open, laparoscopic, or percutaneous procedures.Testing the device: - prior to placing the device in the target tissue for ablation, place the tip of the device (including the black shaded zone of the shaft) in a container of sterile water or saline and activate the device at 100 watts for 10 seconds to ensure that the system is functional.Warning: do not initiate the procedure/anesthesia until the applicator has been connected, primed, and the generator status bar indicates "ready".Precautions: - avoid placing lateral forces on the applicator tip during placement or removal.- always use the lowest power and shortest time necessary to achieve the targeted ablation.- each applicator may be used to ablate up to three separate areas of target tissue for each patient at the maximum power and time setting.- inspect the applicator after each ablation.If the applicator appears damaged, utilize another applicator for subsequent ablations.Warning: do not bend the applicator as this may impair the function of the cooling system and may damage the microwave feed line inside the applicator.Warning: when using percutaneously the tip of the antenna may be used to puncture the skin at the point of insertion.Use the minimum force necessary to achieve this and take care not to over advance the applicator.Refer to the shaft depth markings to monitor placement depth.Take care to not bend the tip as it may cause damage to the device.Operational instructions: - inspect all devices and packaging for damage prior to use.Do not use any devices that are damaged or if the sterile barrier is breached.Do not use the solero generator if it has been dropped or damaged.Warning: after each ablation inspect the applicator for any damage.If any damage is observed the applicator should be discarded and replaced with a new applicator.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
SOLERO
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key21527976
Report Number1317056-2025-00039
Device Sequence Number9712541
Product Code NEY
UDI-Device IdentifierH787700106003US0
UDI-PublicH787700106003US0
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K162449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number700106003-US
Device Lot Number5834178
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer05/03/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexFemale